Prednisone

Prednisone Reactions 1680, p285 - 2 Dec 2017 Steroid-induced psychosis: case report A 23-year-old woman developed steroid-induced psychosis during treatment with prednisone [route, dosage not stated]. The woman presented due to syncope with acute blood loss secondary to menorrhagia. After the presentation, she was diagnosed with lupus, and she received prednisone. Shortly after the prednisone therapy, she developed acute onset of anxiety, insomnia and command auditory hallucinations [duration of treatment to reaction onset not stated]. The woman’s prednisone therapy was therefore stopped and risperidone was started. Remission was achieved for one day, but she again developed psychiatric symptoms due to a lupus flare. The woman’s prednisone therapy was restarted at a lower dose along with antipsychotic medication. Thereafter, a complete remission was achieved and psychosis symptoms disappeared. Author comment: "Patient was started on prednisone and shortly thereafter developed acute onset of command auditory hallucinations, anxiety, and insomnia." " In our case example, we achieved the right combination of prednisone and an antipsychotic; symptoms remitted and the patient was successfully treated." Lieb K, et al. Case report of neuropsychiatric lupus versus steroid-induced psychosis in a young female: Mechanisms and management. CNS Spectrums 22: 81 (plus poster) abstr. 132, No. 1, Feb 2017. Available from: URL: http:// doi.org/10.1017/S1092852916000900 [abstract] - USA 803284804 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Prednisone

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/prednisone-QG4tUmeWME
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39216-6
Publisher site
See Article on Publisher Site

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

Monthly Plan

  • Read unlimited articles
  • Personalized recommendations
  • No expiration
  • Print 20 pages per month
  • 20% off on PDF purchases
  • Organize your research
  • Get updates on your journals and topic searches

$49/month

Start Free Trial

14-day Free Trial

Best Deal — 39% off

Annual Plan

  • All the features of the Professional Plan, but for 39% off!
  • Billed annually
  • No expiration
  • For the normal price of 10 articles elsewhere, you get one full year of unlimited access to articles.

$588

$360/year

billed annually
Start Free Trial

14-day Free Trial